A quantitative Weinstock inequality for convex sets

  • Nunzia GavitoneEmail author
  • Domenico Angelo La Manna
  • Gloria Paoli
  • Leonardo Trani


This paper is devoted to the study of a quantitative Weinstock inequality in higher dimension for the first non trivial Steklov eigenvalue of the Laplace operator for convex sets. The key role is played by a quantitative isoperimetric inequality which involves the boundary momentum, the volume and the perimeter of a convex open set of \({\mathbb {R}}^n\), \(n \ge 2\).

Mathematics Subject Classification

35P15 35B35 



  1. 1.
    Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford University Press, Oxford (2000)zbMATHGoogle Scholar
  2. 2.
    Bandle, C.: Isoperimetric Inequalities and Applications. Pitman, Boston (1980)zbMATHGoogle Scholar
  3. 3.
    Betta, M.F., Brock, F., Mercaldo, A., Posteraro, M.R.: A weighted isoperimetric inequality and applications to symmetrization. J. Inequal. Appl. 3, 215–240 (1999)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Brasco, L., De Philippis, G., Ruffini, B.: Spectral optimization for the Stekloff–Laplacian: the stability issue. J. Funct. Anal. 262, 4675–4710 (2012)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Brasco, L., De Philippis, G.: Spectral inequalities in quantitative form. In: Henrot, A. (ed.) Shape optimization and spectral theory, pp. 201–281. De Gruyter Open, Warsaw, Poland (2017)zbMATHGoogle Scholar
  6. 6.
    Brock, F.: An isoperimetric inequality for eigenvalues of the Stekloff problem. ZAMM Z Angew. Math. Mech. 81(1), 69–71 (2001)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bucur, D., Ferone, V., Nitsch, C., Trombetti, C.: Weinstock inequality in higher dimensions. arXiv:1710.04587v2
  8. 8.
    Esposito, L., Fusco, N., Trombetti, C.: A quantitative version of the isoperimetric inequality: the anisotropic case. Ann. Sc. Norm. Super. Pisa Cl. Sci. 4, 619–651 (2005)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. CRC Press Inc., Boca Raton (1992)zbMATHGoogle Scholar
  10. 10.
    Fuglede, B.: Stability in the isoperimetric problem for convex or nearly spherical domains in \(\mathbb{R}^n\). Trans. Am. Math. Soc. 314, 619–638 (1989)zbMATHGoogle Scholar
  11. 11.
    Fusco, N.: The quantitative isoperimetric inequality and related topics. Bull. Math. Sci. 5, 517–607 (2015)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Henrot, A.: Extremum Problems for Eigenvalues of Elliptic Operators. Frontiers in Mathematics. Birkhauser Verlag, Basel (2006)CrossRefGoogle Scholar
  13. 13.
    Maggi, F.: Sets of Finite Perimeter and Geometric Variational Problems: An Introduction to Geometric Measure Theory. Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge (2012)CrossRefGoogle Scholar
  14. 14.
    Schneider, R.: Convex Bodies: The Brunn–Minkowski Theory. Cambridge University Press, Cambridge (1993)CrossRefGoogle Scholar
  15. 15.
    Weinstock, R.: Inequalities for a Classical Eigenvalue Problem. Department of Mathematics, Stanford Univeristy, Technical Report 37 (1954)Google Scholar
  16. 16.
    Weinstock, R.: Inequalities for a classical eigenvalue problem. J. Ration. Mech. Anal. 3, 745–753 (1954)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  • Nunzia Gavitone
    • 1
    Email author
  • Domenico Angelo La Manna
    • 2
  • Gloria Paoli
    • 1
  • Leonardo Trani
    • 1
  1. 1.Dipartimento di Matematica e Applicazioni “R. Caccioppoli”Università degli studi di Napoli “Federico II”NaplesItaly
  2. 2.Dipartimento di Ingegneria Elettrica e dell’InformazioneUniversità degli Studi di Cassino e del Lazio MeridionaleCassinoItaly

Personalised recommendations